Alert archive / Nebraska / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 255, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 19, 1998, 7:32 PM CDT for Loup County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 1998, 7:32 PM CDT (00:32 UTC)
- Expired
- Aug 19, 1998, 8:35 PM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Loup County, NE
The radar
The North Platte radar (KLNX), 93 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 858 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 200032 RRA SVRLBF NEC115-200135- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 732 PM CDT WED AUG 19 1998 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 835 PM CDT * AT 731 PM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 39 MILES SOUTH SOUTHEAST OF AINSWORTH OR 13 MILES NORTHWEST OF ALMERIA MOVING NORTH NORTHEAST AT 15 MPH. * THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS MAINLY NORTH OF HIGHWAY 91 AND WEST OF HIGHWAY 183. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AW:AY FROM WINDOWS! GM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:56 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Aug 19, 2:56 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 PM CDT WED AUG 19 1998 ...FORECAST PROBLEM WILL BE POSSIBLE POPS... 500 RIDGE REMAINS IN CONTROL OF CENTRAL PLAINS WEATHER WITH WEAK SHORTWAVES MOVING THRU THE RIDGE. ONE WEAK WAVE MOVES ACROSS CWA TODAY AND DIFFICULT TO PICK OUT OTHER ONES ON MODELS SINCE NGM AND ETA HAVE DIFFERENT WAVES COMING THRU CWA AT DIFFERENT TIMES AND PLACES. CONFIDENCE IN MODEL FORECAST IS VERY LOW WITH NGM BULLISH ON PCPN WHILE ETA IS MUCH LESS. 18Z SFC CHART SHOWED WARM FRONT FROM ACROSS EASTERN NEB WITH COLD FRONT ALONG NEB...SD BORDER WEST OF VTN. LEE SIDE TROUGH FROM WEST OF VTN TO OGA THRU EASTERN CO. ETA AND NGM SHOW NO ORGANIZED Q VECTOR CONVERGENCE IN 850-700...700-500 AND 500-300 LAYERS THRU THE FORECAST PERIOD. 850 AND 700 THTE RIDGES REMAIN ANCHORED NEAR OR ACROSS CWA THRU PERIOD. CONTINUE TO BE UNSTABLE WITH CAPES THRU THE PERIOD IN 500-1500 J/KG AND WITH CIN -20 TO -40 TONIGHT AND -20 TO -60 TOMORROW NIGHT. 700-500 DELTA-T GREATER THAN 19 OVER WESTERN CWA THRU PERIOD. LLJ ALSO OCCURS TOMORROW NIGHT WITH 850 DEW POINTS IN 10-15 RANGE THRU PERIOD. NGM BULLISH WITH PCPN THRU PERIOD WITH LMVV AND LMRH 60-70 PERCENT IN ALL THREE LAYERS ACROSS CWA THRU PERIOD WITH ETA SHOWING THIS OVER SOUTHERN CWA ONLY AT 36 HOURS. WITH COOLER 700 TEMPS...CAP NOT THAT STRONG...BUT NOT EXACTLY CONFIDENT EITHER IN WIDESPREAD PCPN...SO WILL GO 30 POPS ALONG CONVERGENCE LINE SHOWING UP ON SATELLITE AND KLNX RADAR AS THUNDERSTORMS BEGIN TO FORM ALONG THE 850 OR 700 FRONT. WILL CONTINUE WITH HIGHER POPS THRU PERIOD IN NORTHERN CWA DUE TO FRONT HANGING UP THERE AND GO LATE AFTERNOON POPS IN SOUTHERN CWA DUE TO PROXIMITY OF FRONT AND WEAKER CAP. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN PRODUCT OMAZFPLBF. CCF LBF BB 064/088 064/090 063 702222 ANW BB 066/086 067/088 066 702332 OGA BB 065/089 065/090 064 702222 ONL BB 068/088 068/088 067 702332 IML BB 066/090 065/091 065 702222 BBW BB 066/088 066/089 065 702222 VTN BB 065/085 065/089 064 703332 MICHELS
In the hours before
Local storm report, Aug 19, 6:00 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 PM CDT WED AUG 19 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 11 N WAUNETA NE 0.75 INCH HAIL
08/19/98 CHASE
0510 PM 16 WNW HAYES CENTER NE 1.25 INCH HAIL
08/19/98 HAYES
0505 PM 9 SW BASSETT NE 0.75 INCH HAIL
08/19/98 ROCK
410 PM 11 S JOHNSON NE 1.00 INCH HAIL
08/19/98 BROWN
TLWLocal storm report, Aug 19, 6:00 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 PM CDT WED AUG 19 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 11 N WAUNETA NE 0.75 INCH HAIL
08/19/98 CHASE
0510 PM 16 WNW HAYES CENTER NE 1.25 INCH HAIL
08/19/98 HAYES
0505 PM 9 SW BASSETT NE 0.75 INCH HAIL
08/19/98 ROCK
410 PM 11 S JOHNSON NE 1.00 INCH HAIL
08/19/98 BROWN
TLWLocal storm report, Aug 19, 7:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
719 PM CDT WED AUG 19 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0658 PM STAPLETON NE 60 MPH WIND GUST
08/19/98 LOGAN
0647 PM 3 NW LNCH NE 0.75 INCH HAIL
08/19/98 BOYD
0540 PM 5 NE NEWPORT NE 0.75 INCH HAIL
08/19/98 ROCK
TLWLocal storm report, Aug 19, 7:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
719 PM CDT WED AUG 19 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0658 PM STAPLETON NE 60 MPH WIND GUST
08/19/98 LOGAN
0647 PM 3 NW LNCH NE 0.75 INCH HAIL
08/19/98 BOYD
0540 PM 5 NE NEWPORT NE 0.75 INCH HAIL
08/19/98 ROCK
TLWThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:33 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 32 min |
| Aug 19, 8:55 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 35 min |
| Aug 20, 3:34 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.